MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK®2 AST-GN67 TEST KIT

BIOMERIEUX INC. VITEK®2 AST-GN67 TEST KIT
Catalog Number 413399
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false negative esbl results associated with vitek®2 ast-gn67 test kit(reference 413399).Repeat testing was conducted on the isolate because the laboratory technicians were questioning the aminoglycoside hierarchy results for gentamicin and amikacin.The gentamycin was intermediate and amikacin was resistant.The microscan results stated the isolate was an esbl which was not reported on the vitek® instrument.The customer repeated the isolate testing on the vitek®2 and microscan and received the same results.The customer did report out on an esbl positive isolate.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: a k.Pneumoniae isolate was submitted for esbl evaluation because the vitek® 2 ast-gn67 card gave negative esbl test results on multiple runs.When the isolate was tested on microscan walkaway, an esbl positive result was obtained.Identification was confirmed, and testing included both the customer lot and a random lot of ast-gn67 cards, run in duplicate.The clsi esbl disk test, which is the reference method, was also performed.On all four (4) card runs, negative esbl test results were obtained.The clsi esbl disk test was also negative.Therefore, the customer's negative esbl test results were duplicated in-house and are in agreement with the reference method.Cards are performing as expected.

Brand Name
VITEK®2 AST-GN67 TEST KIT
Common Device Name
VITEK®2 AST-GN67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7442825
Report Number1950204-2018-00146
Device Sequence Number11075816
Product Code LON
UDI-Device Identifier03573026398453
UDI-Public03573026398453
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2019
Device Catalogue Number413399
Device Lot Number5870420403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1